Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 27, NWS Tulsa, OK

March 30, 2013Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2013, 7:00 AM CDT for Okfuskee County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2013, 7:00 AM CDT (12:00 UTC)
Expired
Mar 30, 2013, 7:45 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 72 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
508 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS54 KTSA 301200
SVRTSA
OKC107-301245-
/O.NEW.KTSA.SV.W.0027.130330T1200Z-130330T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
700 AM CDT SAT MAR 30 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL 745 AM CDT

* AT 657 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF PADEN...MOVING SOUTHEAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  HALF DOLLAR SIZE HAIL...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PADEN...
  BOLEY...CASTLE...BEARDEN AND OKEMAH.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3564 9663 3564 9653 3547 9614 3528 9641
      3532 9646 3545 9645 3545 9648 3543 9649
      3542 9652 3545 9655 3539 9653 3539 9654
      3547 9663
TIME...MOT...LOC 1200Z 308DEG 23KT 3561 9663

$$
2 follow-up statements
224 
WWUS54 KTSA 301224
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 AM CDT SAT MAR 30 2013

OKC107-301245-
/O.CON.KTSA.SV.W.0027.000000T0000Z-130330T1245Z/
OKFUSKEE OK-
724 AM CDT SAT MAR 30 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
OKFUSKEE COUNTY...

AT 723 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLEY...MOVING
SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOLEY...
CASTLE...BEARDEN AND OKEMAH.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3547 9661 3556 9656 3560 9650 3547 9614
      3528 9641 3532 9646 3545 9645 3545 9648
      3543 9649 3542 9652 3545 9655 3539 9653
      3539 9654
TIME...MOT...LOC 1224Z 311DEG 22KT 3551 9651

$$
278 
WWUS54 KTSA 301240
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 AM CDT SAT MAR 30 2013

OKC107-301250-
/O.EXP.KTSA.SV.W.0027.000000T0000Z-130330T1245Z/
OKFUSKEE OK-
740 AM CDT SAT MAR 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY EXPIRES AT 745
AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

LAT...LON 3547 9661 3556 9656 3560 9650 3547 9614
      3528 9641 3532 9646 3545 9645 3545 9648
      3543 9649 3542 9652 3545 9655 3539 9653
      3539 9654
TIME...MOT...LOC 1240Z 311DEG 22KT 3545 9642

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:23 AM CDT, 37 minutes earlier.

Area forecast discussion, Mar 30, 6:23 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
623 AM CDT SAT MAR 30 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VARIABLE SKY CONDITIONS WILL PERSIST THROUGH THE MORNING
HOURS...WITH AREAS OF MVFR/IFR CIGS MAINLY ACROSS SOUTHEAST
OK AND WEST CENTRAL AR. LOCALIZED LOWER CIGS/VSBYS WILL
OCCUR WITH SHOWERS/THUNDERSTORMS THROUGH THE MORNING HOURS.
SOME IMPROVEMENT IS EXPECTED INTO THE AFTERNOON...WITH
AREAS OF SHOWERS/THUNDERSTORMS DEVELOPING AGAIN BY LATE
AFTERNOON OR EARLY EVENING.

&&

.PREV DISCUSSION... /ISSUED 457 AM CDT SAT MAR 30 2013/

DISCUSSION...
WAVE TRAIN ROLLING ALONG IN NORTHWEST FLOW HAULING
CLUSTERS OF SHOWERS AND THUNDERSTORMS THIS MORNING.
SOME OF THE STRONGER THUNDERSTORMS PROVED EFFICIENT
HAIL PRODUCERS OVERNIGHT.

IN THE SHORT TERM FOLLOWED HRRR MODEL WHICH HAS BEEN
GOOD LAST SIX HOURS WITH CONVECTIVE ACTION.  BULK OF
CURRENT PRECIP EAST OF NORTHWEST AR ZONES AROUND 18Z.
QUESTION THEN BECOMES WHAT BOUNDARIES ARE LEFT BEHIND
TO FIRE LATE AFTERNOON..OR EVENING. TEMPERATURES INTO
THE MID 70S THIS AFTERNOON..IN ADVANCE OF A WEAK COOL
FRONTAL BOUNDARY  SAGGING INTO THE FORECAST AREA WILL
LIKELY IGNITE  ANOTHER ROUND OF THUNDER.  CAPE VALUES
IN THE  2000 J/KG  NEIGHBORHOOD  AND SUFFICIENT SHEAR
WILL BE CAPABLE OF LARGE HAIL PRODUCTION.

CONVECTION MIGRATING SOUTHEAST OVERNIGHT LEAVING MOST
AREAS  NORTH OF INTERSTATE 40 WITH A DRY  WARM EASTER.
SHOWERS  THUNDER MOST LIKELY NEAR OR SOUTH OF THE RED
RIVER.

NEXT WAVE AND REAL COLD FRONT ARRIVE SOMETIME MONDAY.
WRF VERY FAST AND THE OUTLIER IN BRINGING IN THE COLD
AIR COMPARED TO  MOST OF THE  OTHER MODELS. RESULTING
WRF MOS BASED MAX TEMPS SOME  15 TO 20 DEGREES COLDER
FOR NORTHERN LOCATIONS. USED FOUR MODEL MAX TEMP.

MODEL DIFFERENCES CONTINUE TO PLAGUE THE MIDWEEK TIME
PERIOD. ECMWF CONSISTENT WITH ITSELF BRINGING AN UPPER
LOW DIRECTLY OVER FORECAST AREA. MEANWHILE GFS WEAKER
DRIER... MORE PROGRESSIVE WITH THE FEATURE. ECMWF TOO
GOOD TO TOTALLY IGNORE..CHANCE POPS MIDWEEK.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  51  73  43 /  50  60  10  10
FSM   73  56  74  48 /  80  60  30  10
MLC   75  55  73  48 /  50  60  30  10
BVO   76  46  72  40 /  40  50  10  10
FYV   69  51  70  42 /  90  70  20   0
BYV   67  49  69  41 /  90  70  10   0
MKO   75  54  72  46 /  60  60  20  10
MIO   71  47  71  42 /  70  60   0  10
F10   76  54  72  47 /  50  60  20  10
HHW   74  57  72  53 /  60  60  60  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Mar 30, 5:00 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT SAT MAR 30 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT SAT MAR 30 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS PARTS
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS AN UPPER WAVE MOVES
THROUGH THE NORTHWESTERLY FLOW ALOFT. THIS ACTIVITY SHOULD MOSTLY
REMAIN BELOW SEVERE LIMITS...ALTHOUGH SOME OF THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL.

DESPITE CLOUD COVER...EXPECT GOOD WARMING TODAY WITH SURFACE BASED
CAPES NEAR 2000 J/KG ACROSS THE AREA BY LATE AFTERNOON. REMNANT
OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION ALONG WITH
DIFFERENTIAL HEATING BOUNDARIES SHOULD BE ENOUGH TO FOCUS SCATTERED
REDEVELOPMENT OF THUNDERSTORMS LATE IN THE DAY. INSTABILITY AND
SUFFICIENT SPEED SHEAR WOULD SUPPORT A FEW SEVERE STORMS...CAPABLE
OF PRODUCING LARGE HAIL. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY
MOVE INTO THE AREA THIS EVENING AND OVERNIGHT AS A COLD FRONT DROPS
SOUTH OUT OF KANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE FRONTAL BOUNDARY ON
SUNDAY...WITH THE BEST CHANCES MAINLY SOUTH OF INTERSTATE 40. A
STRONGER COLD FRONT SHOULD MOVE THROUGH THE AREA ON
MONDAY...BRINGING YET ANOTHER CHANCE OF STORMS.

MUCH COOLER WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY...ALONG
WITH PERIODIC CHANCES OF RAIN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 30, 1:15 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 AM CDT SAT MAR 30 2013

OKZ067-068-300700-
CHEROKEE OK-WAGONER OK-
115 AM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     WESTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     EASTERN WAGONER

AT 115 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WAGONER...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HULBERT...LOST CITY...WAGONER AND
SEQUOYAH STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3608 9509 3584 9514 3594 9551 3607 9550
TIME...MOT...LOC 0615Z 277DEG 14KT 3599 9540
Special weather statement, Mar 30, 6:35 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 AM CDT SAT MAR 30 2013

OKZ054>056-301230-
NOWATA OK-OSAGE OK-WASHINGTON OK-
635 AM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NOWATA...NORTHERN OSAGE AND WASHINGTON

AT 635 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 22 MILES NORTHWEST OF SOUTH COFFEYVILLE TO 14 MILES
NORTHWEST OF WAH SHA SHE STATE PARK TO 6 MILES NORTH OF GRAINOLA...
MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN...
PAWHUSKA...OKESA...PEARSONIA...BIGHEART...FORAKER...HULAH...
GRAINOLA...BARTLESVILLE...DEWEY...COPAN...SOUTH COFFEYVILLE...OSAGE
HILLS STATE PARK AND WAH SHA SHE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3701 9545 3699 9543 3666 9544 3662 9654
      3695 9676 3700 9676
TIME...MOT...LOC 1135Z 309DEG 38KT 3721 9583 3705 9622
          3700 9662

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:21 PM CDTSpecial Weather StatementTSAMuskogee24 min
Mar 29, 9:23 PM CDTSpecial Weather StatementTSATulsa37 min
Mar 29, 9:28 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner62 min
Mar 29, 9:49 PM CDTSpecial Weather StatementTSAMuskogee26 min
Mar 29, 9:57 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner2 hr
Mar 29, 10:26 PM CDTSpecial Weather StatementTSAWagoner34 min
Mar 29, 11:06 PM CDTSpecial Weather StatementTSAWagoner54 min
Mar 29, 11:21 PM CDTAreal Flood AdvisoryTSAWagoner84 min
Mar 30, 12:12 AM CDTSpecial Weather StatementTSARogers48 min
Mar 30, 12:17 AM CDTSpecial Weather StatementTSAWagoner43 min
Mar 30, 12:33 AM CDTSevere Thunderstorm WarningTSAWagoner42 min
Mar 30, 12:57 AM CDTSpecial Weather StatementTSARogers48 min
Mar 30, 1:15 AM CDTSpecial Weather StatementTSAWagoner45 min
Mar 30, 6:35 AM CDTSpecial Weather StatementTSANowata, Washington55 min
Mar 30, 7:32 AM CDTSpecial Weather StatementTSACraig, Nowata, Rogers43 min
Mar 30, 6:39 PM CDTSevere Thunderstorm WarningTSAOkfuskee66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.